MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV WITH DISTAL CATHETER 9/19; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV WITH DISTAL CATHETER 9/19; HYDROCEPHALUS MANAGEMENT
Model Number FV273T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: (description incoming product condition).We received the valve in the return kit.The valve was inserted in an unknown liquid.Visual inspection: no significant deformations or other abnormalities of the valve were detected during the inspection.Results: first, we performed a visual inspection of the paedigav.No significant deformation or damage of the valve were detected during the visual inspection.Next, we tested the permeability.The valve was shown to have a blockage.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we confirm the presence of occlusion in the valve, likely due to the deposits observed.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further actions required.
 
Event or Problem Description
According to the complainant a paedigav with distal catheter had a malfunction postoperatively.The patient was originally implanted on (b)(6) 2016.The valve was suspected to be blocked, and was removed/revised 24 days later.Further details were not provided.

Brand Name
PAEDIGAV WITH DISTAL CATHETER 9/19
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12379084
Report Number3004721439-2021-00609
Device Sequence Number19814555
Product Code JXG
UDI-Device Identifier04041906114909
UDI-Public4041906114909
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberFV273T
Device Catalogue NumberFV273T
Device Lot Number20025497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2016
Initial Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 MO
Patient Weight2